?

Log in

No account? Create an account

Previous entry | Next Entry

Long day.

Today has been a long day. I'm noticing more pain today, probably due to the amount of activity. I had a mobility lesson which involved a lot of standing waiting for buses and such.
Two out of my three classes had sex discussions which automatically made me blush and feel uncomfortable.
In TRW I played a song which I have heard several times. It's called the Wheelchair Blues, and I think it went over well. It's nice to be in an environment where I'm respected for my perspective and where people don't tell me to shut up about the disability stuff.
I have decided I need to get off the Neurontin. I think it's causing a big depression or something. I just don't feel like myself.
Question: Why does admitting this make me feel bad about myself?
Put another way: Why do I feel that not tolerating this medication is my fault?
Where do I draw the line between admitting responsibility for a mistake and getting too down on myself?
Hugs!
Nickie

Comments

( 6 shots of espresso — Add a shot of espresso )
3kitties
Nov. 9th, 2005 10:50 pm (UTC)
Neurontin and depression
Have you thought of trying an antidepressant in addition to the Neurontin? If it's helpful for the pain, it may be worth adding another med to help counter the depression. [hugs] I live with lots of pain, too, and I'd be very hesitant to give up a med that works if there was a way around it.
puppybraille
Nov. 10th, 2005 12:04 am (UTC)
Re: Neurontin and depression
I'm actually taking Amitriptyline which is an antidepressant. The Neurontin isn't really helping that I can see. I think I'd rather get rid of it. I don't think it's the end of my options if I ask to get off of it. I'm also hoping that we can manage this with some of the nerve blocks. I'll see what the doctor says.
ssaphire_chick
Nov. 10th, 2005 12:01 am (UTC)
good questions, not many older folks these days even begin to ask them selves thoughs questions. You ROCK!
puppybraille
Nov. 10th, 2005 12:10 am (UTC)
Thanks!
french_creek
Nov. 10th, 2005 01:29 am (UTC)
From what I've read and other people I've talked to who have used Neurontin, it isn't tolerated or doesn't work for many. In fact, I think there was a whole scandal or something regarding the drug company's questionable marketing tactics...
So totally don't blame yourself.
Does the amytriptoline make you sleepy? My gyno was going to prescribe me that for irritable bowell syndrome last year and prescribed Nortryptoline instead because she said that wouldn't make me as sleepy as the amytriptoline. The nortryptoline helped with the IBS pain, but I felt like I was nailed to my bed so I stopped taking it.
puppybraille
Nov. 10th, 2005 02:19 am (UTC)
Yeah, the Amitriptyline makes me sleepy. It's one of the good things for me. We're trying to help me get sleep at night. It does great at that, because without it, I'd get much less sleep than I'm getting now.
( 6 shots of espresso — Add a shot of espresso )

Tags

Latest Month

November 2017
S M T W T F S
   1234
567891011
12131415161718
19202122232425
2627282930  
Powered by LiveJournal.com
Designed by Lilia Ahner